MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES HEART VALSALVA AORTIC VALVES GRAFT; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES HEART VALSALVA AORTIC VALVES GRAFT; HEART-VALVE, MECHANICAL
Model Number 27VAVGJ-515
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 02/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Clinical information: crd_992 - valved grafts pas, patient site id: (b)(6).It was reported that on (b)(6) 2023, a 27mm sjm masters series valsalva aortic valved graft was successfully implanted in a patient.The valve was sized using a abbott/sjm mechanical heart valve sizer set.The were intraprocedural complications reported.On (b)(6) 2023, the patient was hospitalized due to fluid being detected via transthoracic echocardiogram (tte) in the patient's pericardial sac.The same pericardial sac fluid was detected on tte on (b)(6) 2023 and (b)(6) 2023.On (b)(6) 2023, the decision was made to perform a surgical intervention from access under the xiphoid process, that resulted in 700 ml of blood being aspirated from the patient's pericardial sac.No patient consequences were reported.No additional information was provided.
 
Event or Problem Description
Clinical information: (b)(6) - valved grafts pas, patient site id: (b)(6).Subsequent to the previously filed report, additional information was received.The masters valve was sized using a sizer set.No difficulties in implanting the masters valve was reported.Pericardial effusion was noted and drainage of the pericardial sac was performed.Post-procedure, the patient's antithrombotic regiment consisted of heparin, however warfarin was added after drainage of the pericardial sac.The patient remained hemodynamically stable throughout the procedure and no clinically significant delay was reported.The patient was discharged home in stable condition.There are no allegations of malfunction with the masters valve.The implanter classified the event as related to the procedure and is not device related.
 
Additional Manufacturer Narrative
An event of pericardial effusion and cardiac tamponade was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.Information from the field indicated that allegation of malfunction against the abbott device.The field believed the event was procedure related.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
MASTERS SERIES HEART VALSALVA AORTIC VALVES GRAFT
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16584854
Report Number2135147-2023-01282
Device Sequence Number1688307
Product Code LWQ
UDI-Device Identifier05414734009515
UDI-Public05414734009515
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number27VAVGJ-515
Device Catalogue Number27VAVGJ-515
Device Lot Number8519918
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/24/2023
Supplement Date Received by Manufacturer05/05/2023
Initial Report FDA Received Date03/21/2023
Supplement Report FDA Received Date05/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age31 YR
Patient SexMale
Patient Weight110 KG
Patient RaceWhite